Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva: Should the dreams stop?
Sep 1, 2000

I have been on Sustiva, epivir, and zerit combo for 9 months

I wake up almost nightly with strong emotional dreams that are disturbing. I have at times experienced suicidal thoughts during the night... I have to remind myself that this is a reaction from the drugs and that I am fine. It is wearing on me emotionally. I also am experiencing some mental depression and lack of motivation which has been continual since my diagnosis.... In the past I have always been very upbeat.. I am confused? Is this a drug reaction? I have always been very well adjusted but now it seems to be work to maintain my mental well being. I am not looking to be medicated for depression... I don't want to have to take pills for every symptom... My cd4s are around 700 and viral load is undetectable.. My energy levels are generally good during the day, mornings are not fun it is work to motivate myself for the day. And finally I have been a runner for years and recently during a jog I've had shortness of breathe and a feeling of nausea in my stomach. I feel like a different person than I have ever known before... What are the answers? Drug Related side effects or not?

Response from Dr. Henry

A good general check up including checking out your liver and lactic acid levels would be a good idea. Assuming those are OK Sustiva can do that even after 9 months. Your blood test results are quite good so you have many options. You could switch from Sustiva to Viramune or Ziagen and likely maintain viral control and hopefully chuck the CNS problems as one possibility. A drug holiday might also be considered since your numbers are so good but you don't feel so good. I would opt for a check up and then consider a switch for starters but a good discussion with your HIV doc should help you make a good decision. KH

Keith Henry, M.D.



Previous
Switch Epivir to?
Next
Question about STIs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement